Jump to content
RegainingTheEdge

Antidepressants and Intimacy -- your story wanted by author

Recommended Posts

RegainingTheEdge

I'm working on a book on antidepressants and intimacy - Regaining The Edge. We all know that antidepressants can blunt emotions and cause physical side effects, many of which interfere with intimate relationships directly (sexual side effects) and indirectly (e.g.., weight gain, nausea, diarrhoea, etc...).

 

I want to fill the book with people's stories, the wisdom of experience. I am interested in strategies that worked to manage these side effects (and why and how they worked), as well as highlighting the daily struggle that many of us being treated for depression and other mental ills face, both with our mental health, but also the consequences of our treatment.

 

There is a questionnaire on my site at RegainingTheEdge.com, as well as a contact form. I am also interviewing people one-on-one, either face-to-face if you live on the east coast of Australia, or via Skype or email if you live elsewhere. You can follow me on Facebook at https://www.facebook.com/regaintheedge.

 

Please take the time to share your story with me - this is an important issue, one that has received scant regard to date.

 

Michael

Share this post


Link to post
Share on other sites
Altostrata

Hello, Michael.

 

Please share with us, at a high level, your findings when your research is complete.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites
Futurerecovery

You mention sexual side effects and emotional numbness.

Are you aware that these side effects can persist even after stopping the drugs? In this case the condition is called PSSD (Post-SSRI sexual dysfunction).

Share this post


Link to post
Share on other sites
Theon

Maybe I am going to fill the questionnaire


About me ------------------------ College student with a history of anxiety, excessive worrying and health anxiety.

April 2014 - May 2015----------    Prozac 20mg On and Off.  Second time on it I developed apathy, changes in personality, asexuality.

May 2015  -   July 2015-----------------  Tappering off prozac. Still no feelings,anhedonia, apathy, no libido, asexuality.

Current symptoms--------  pssd (asexuality in my case). Anxiety and depression developed some months afer stopping prozac, could have been caused by obsessing and beating myself up too much when I found myself unable to like girls again. The best thing to do with pssd (which in my case is asexuality) is accept it and move on.

Share this post


Link to post
Share on other sites
InvisibleUnless

I'll fill out the survey when I get a chance.  I no longer take medications, but struggled through several relationships while still on them.


from 2005-2012, i spent 7 years taking 17 different psychotropic medications covering several classes.  i would be taking 3-7 medications at a time, and 6 out of the 17 medications listed below were maxed or overmaxed in clinical dosage before i moved on to trying the next unhelpful cocktail.
 
antidepressants (SSRIs, SNRIs, NDRIs, tetracyclics): zoloft, wellbutrin, effexor, lexapro, prozac, cymbalta, remeron
antipsychotics (atypical): abilify, zyprexa, risperdal, geodon
sleep aids (benzos, off-label antidepressants & antipsychotics, hypnotics): seroquel, temazepam, trazodone, ambien
anxiolytics: buspar
anticonvulsants: topamax
 
i tapered off all psychotropics from late 2011 through early 2013, one by one.  since quitting, ive been cycling through severe, disabling withdrawal symptoms spanning the gamut of the serious, less serious, and rather worrisome side effects of these assorted medications.  previous cross-tapering and medication or dosage changes had also caused undiagnosed withdrawal symptoms.
 
brainpan addlepation

Share this post


Link to post
Share on other sites
Marta

done


Damaged people are dangerous. They know they can SURVIVE!06/2012 - 02/2015 CIPRALEX 10mg (for master degree last year deep stress and abdominal pain somatization) 02/2015 - 04/2015 tapering from 10mg to 0mg for 4/3 weeks FREE feeling totally "normal" then SUDDENLYnever-had-before huge anxiety, burning skin sensation, painc, fear, not able to cry, never-had-before insomnia, totally lost appetite, little loss of vision in one eye, sweating, chest pain, short breath, restlessness, accelerated heartbeat for ONE MONTH ZERO IMPROVEMENT30/05/2015 CAN'T bear anymore => reinstated 8mg 06/2015 same symptoms (my GP gave me also benzo for anxiety but I threw them away) 07/2015 same, few tiny improvemets 08/2015 general improving + trying a phosphate supplement (LOW dose) 09/2015 quite stable (supplement finished, no effect) 10/2015 start tapering 7mg 11/2015 6mg 12/2015 5mg 1/2016 4mg 2/2016 4mg 3/2016 3mg (hopefully) ->fail back to 4mg AGAIN....8/2016 3mg stable<p>

Share this post


Link to post
Share on other sites
DesperatelySeekingSusan

Hi Michael, can you give us a status update on your book.  Thanks.


1997 – 2006:  prozac (40 mg) with trials of desipramine, wellabutrin, lamictal, straterra [CT when stopping the trials]

2005: CT lamictal after 2 years

Mid 2006: CT prozac

Late 2006:  several challenging life situations lead to depression, started prozac, lamictal and straterra again

2007-2015:  prozac (40mg), lamictal (200-300 mg), trials with seroquel and topamax [again, CT when stopping trials, no issues yet]

2016:  3 month taper of lamictal to 0 mg [caused rash], prozac 40 mg to 20 mg

2017:  prozac 20 mg to 10 mg [major oh ****, reinstated to 40 mg – now I know what AD withdrawal is]

Feb 2018:  Prozac 30 mg

Share this post


Link to post
Share on other sites
TikkiTikki

Hi Michael - any word on the book? Need help with any research?


Celexa (Citalopram)    40mg  - 60mg - 40mg for 7 years          Tapered (over 3 months) drug-free Aug–Nov 2013 CRASH

40mg    Dec 2013 – Jan 2017 (7 weeks reinstatement hell then relief)

2017:    20mg    30 Jan       18mg   19 April          16mg   6 May          14mg   20 May      12mg  10 Jun

              10mg   7 July          9mg    7 Aug               8mg     16 Oct          7.5mg  27 Nov         

2018:    7mg      8 Jan          6.5mg  12 Feb          6mg  17 Mar            5.2mg  14 Apr      5mg  28 Apr

             4.8mg  4 Jun           4.6mg   23 Jun         4.4mg   24 Jul          4.2mg 13 Aug      4mg  20 Aug

             3.8mg  1 Sep           3.6mg  28 Sep          3.4mg  14 Oct          3.2mg  11 Nov     3mg  5 Dec

             5mg    26 Dec          10mg  28 Dec

Added Valdoxan 25mg   12 Dec 2018      stopped 24 Jan 2019

Wellbutrin 150mg     25 Jan

 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy